Hail, Bell
- When
- April 22, 7:47 AM CST
- Where
- Bell County, Temple Muni Arpt
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.150, -97.400
Enough hail accumulated on Interstate 35 to cause some automobile accidents.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 22, 4:45 AM CST, 3 hours 2 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 545 AM CDT TUE APR 22 2003 .AVIATION DISCUSSION... SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP WEST AND SOUTHWEST OF AIRPORTS EARLY THIS MORNING. CURRENT TRENDS WOULD TAKE THEM OVER KACT AROUND 12Z AND NEAR METRO AIRPORTS AROUND 15Z. THIS ACTIVITY SHOULD DECREASE SOMEWHAT IN THE LATE MORNING...THEN INCREASE AGAIN LATE IN THE DAY. SHOULD BE MVFR WITH CIGS OVC020-030 AFTER 04Z. .PUBLIC DISCUSSION ISSUED AT 358 AM... CLOSED LOW IN THE SOUTHWEST WILL MOVE EAST ACROSS THE CENTRAL PLAINS OVER THE NEXT FEW DAYS...AND IT APPEARS WE MAY ACTUALLY GET SOME RAIN FROM THIS EVENT. GULF MOISTURE IS RETURNING TO THE REGION...WITH ELEVATED PRECIP INCREASING TO OUR SOUTHWEST THIS MORNING. LOOK FOR THIS TO MOVE INTO NORTH TEXAS...WITH CHANCES INCREASING WEDNESDAY AS LOW GETS CLOSER. ALL INDICATIONS ARE THAT ENERGY WILL INCREASE DRAMATICALLY TOMORROW WITH TRWS BECOMING LIKELY BY AFTERNOON AS THE DRYLINE BECOMES ACTIVE. AS A SQUALL LINE DEVELOPS AND MOVES EAST...INSTABILITIES WILL INCREASE TO ALLOW A GOOD CHANCE FOR SEVERE WEATHER DURING THE AFTERNOON AND EVENING HOURS...ESPECIALLY IN THE WEST AND CENTRAL PORTIONS. SYSTEM WILL MOVE FAIRLY QUICKLY AS THE NEXT...AND STRONGER UPPER LOW...MOVES ONSHORE AND EJECTS THE FIRST LOW TO THE EAST WITH PRECIP SHOULD EAST OF THE AREA BY THURSDAY MORNING. THE NEXT CHANCE FOR RAIN ON MONDAY AS THE SECOND LOW APPROACHES. FCSTID = 42 DFW 76 61 74 60 / 30 30 60 60 ACT 76 62 75 59 / 50 30 60 60 PRX 74 60 74 56 / 30 30 60 60 DTO 74 60 74 58 / 30 30 60 60 TKI 74 61 74 58 / 30 30 60 60 DAL 76 61 74 60 / 30 30 60 60 TRL 76 62 74 59 / 30 30 60 60 CRS 76 62 75 59 / 40 30 60 60 TPL 76 63 77 59 / 50 40 60 60 .FWD... TX...NONE.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-222100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 436 AM CDT TUE APR 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH TEXAS TODAY AND TONIGHT. WHILE THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...THEY WILL BE CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS WEDNESDAY AFTERNOON AND EVENING. AT THIS TIME...IT APPEARS THE PRIMARY THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS. HOWEVER...VERTICAL WIND PROFILES SUGGEST THE POSSIBILITY OF A FEW TORNADOES. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Enough hail accumulated on Interstate 35 to cause some automobile accidents.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353585.